MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381533
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged had foreign matter (excess hub plastic) that did not allow connection to the leurlock adapter.The following information was provided by the initial reporter: after inserting 20g needle for iv placement, when attempting to connect hub adapter, the pink area on the 20g iv catheter was found to have excess pink plastic and unable to luerlock with adapter hub.Multiple luerlock adapter hubs were attempted.Pink iv catheter had to be removed as unable to secure to adapter or flush.Patient then needed to be stuck with an additional needle for full iv insertion prep.There were no significant adverse outcomes.The patients had to be poked again with a new needle, which can cause additional pain.
 
Additional Manufacturer Narrative
Investigation results: received 4 photos and one catheter assembly of a 20gx1.00in insyte autoguard device winged from lot 3214962 for the investigation of this complaint.Inspection of the customer¿s photos show that the luer of the catheter adapter has some damage.Damage could be observed on the returned unit but not to the same extent as on the photos.It appears that the material one the threaded area broke away prior to sending the sample for analysis.The type of defect that was observed on the photo can very likely result in the defect reported by the customer, unable to connect a luer lock device, even though a luer lock was able to be connected on the returned sample.The defect as reported to be foreign appear to be plastic material of the damage catheter adapter.This complaint is confirmed based off the photo sample and for the defect of damage connector/luer adapter.The defect of damage luer adapter may occur during the set together (needle and catheter assemblies).Damage to the luer may occurs due to misalignment between the adapter and manufacturing equipment resulting in excess force to the wall of the adapter.The observed damage is unlikely to occur in the clinical environment due to the luer geometry.(the diameter of the luer end is larger than an iso luer and tapers down to iso for ease of use).Operators perform sampling per the quality plan to detect and mitigate the occurrence of this defect.Additionally, preventative maintenance (pm) is performed to ensure proper function of the manufacturing equipment.The appropriate manufacturing personnel were notified of this complaint.The dhr for lot 3214962 has been reviewed.No related quality issues or process deviations were found.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18274986
Report Number1710034-2023-01391
Device Sequence Number7152163
Product Code FOZ
UDI-Device Identifier00382903815333
UDI-Public(01)00382903815333
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number381533
Device Lot Number3214962
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown